MAUDE Adverse Event Report: OSCOR INC. APTUS ENDOSYSTEMS 7F TOURGUIDE STEERABLE SHEATH; INTRODUCER, CATHETER, PRODUCT CODE: DYB

OSCOR INC. APTUS ENDOSYSTEMS 7F TOURGUIDE STEERABLE SHEATH; INTRODUCER, CATHETER, PRODUCT CODE: DYB
Model Number TG0705509
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
During a fevar procedure the tourguide sheath used was being pulled from the patient out of a larger 20 french sheath when the tip of the tourguide sheath broke off.There was a little resistance bringing it out before it broke but nothing too abnormal.The customer spoke with the hcp and the cause of the event cannot be determined.The tip of the sheath close to the radiopaque marker was broken off completely from the rest of the sheath.The physician used a 4 mm pta balloon to trap it and pull it out of the 20 french cook sheath that was in place.The doctor stated he was doing a planned fevar (fenestrated evar repair) on the patient and uses tour guide to cannulate the visceral vessels and placed his stents in the renal arteries.He stated that the wire was still in and the broken off piece was still on the wire.He blew up the balloon inside of the broken tip and was able to use the balloon to get the tip of the patient and through the 20 fr sheath.The patient had no complications from the broken tip of the sheath.
 
Additional Manufacturer Narrative
The device was used in treatment.One 7f tourguide introducer sheath was received without the dilator.There were no other accessories.Blood was found on and inside the introducer sheath and sideport tubing.The distal tip of the sheath was detached/removed and not received.Upon evaluation of the returned product at 20x magnification, the hemostasis valve looked fatigued and slightly torn.It was found the remainder of the sheath measured 54.5cm from the strain relief to the distal tip and according to specification drawing, the strain relief to distal tip should measure 55.4cm (a difference of 0.9mm).Additionally, the distal tip exhibit wavy, melted sheath material with dark patches that look like the sheath may have been subjected to high heat that caused burn marks.Analysis revealed the sheath was within manufacturing specifications.The sheath detachment is the first known instance of this type of event.No other complaints of this type have been received to indicate a trend.The potential causes contributing to tip detachment could be if the tip wasn't in the straightened position when retracting from the body, as stated in the instructions for use.It is inconclusive as to why the remainder of the distal tip looks melted, and burnt and it is inconclusive as to how the tip broke off.No manufacturing defects were found.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections before shipping.Per procedure destino steerable guiding sheath in-process and final inspection: 11.1 tipping inspection, this step to be performed 100%: using 10x microscope, visually inspect the surface of the distal tip both inside and the outside.11.1.1 tip radius is rejectable if there are sharp edges and tip shape does not match associated drawing.11.1.2 verify the tip has minimal flash.Reject flash that results in a sharp edge or is potentially detachable.Any acceptable flash must be firmly attached.The instructions for use (ifu) in forms the user: never advance, torque, or withdraw sheath when resistance is met.Determine cause by fluoroscopy and then take remedial action.Do not force the steerable sheath assembly if significant resistance is encountered during the insertion or passage.If resistance is encountered, determine the cause and correct before continuing the procedure.Slowly retract the device from the body, if resistance is met, stop retracting the device and ensure that the tip is in the straight position.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity and no new failure mode was identified.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
APTUS ENDOSYSTEMS 7F TOURGUIDE STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER, PRODUCT CODE: DYB
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor, fl
MDR Report Key9901110
Report Number1035166-2020-00024
Device Sequence Number11470114
Product Code DYB
UDI-Device Identifier00850232006079
UDI-Public00850232006079
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberTG0705509
Device Catalogue NumberTG0705509
Device Lot NumberC8-18809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1